Understanding results - overmedicated

Hi, second post here. I've been diagnosed as hypothyroid for around 2 years. Was doing ok until last November when I developed numerous symptoms since then I have regularly increased my levothyroxine dose every 4-6 weeks with some minor improvement/change each time and am now on 200mcg per day. I'm still not feeling great, though better than I was, and have days when I feel undermedicated and days when I feel overmedicated. The main symptom is extreme morning fatigue which improves a couple of hours after taking my pill (Teva thyroxine). I've just had my blood test and have the following results.

TSH = 0.14 (range 0.4 - 5.5)

T4 = 22 ( Top of range = 24, don't know lower end)

T3 = 6.3 (range = 3 - 6)

What do these results mean? Am I overmedicated? And if so would that cause morning fatigue as I've always associated this with being undermedicated?

I don't want to drop from 200 to 175/ day as I felt terrible on 175 last time. Any help would be much appreciated.

Many thanks

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

11 Replies

oldestnewest
  • So you have Hashimoto's, have you tried going gluten free? It really helps reduce symptoms for many of us.

    Have you had vitamin D, folate, B12 & ferritin levels checked. Very common with Hashimoto's to be low in some or all these

    Last post you mentioned always getting different brands of Levo. We really need to stick to same one or body is always having to adjust as each brand can give slightly different dose uptake

    Do you make sure you take Levo on empty stomach & then nothing apart from water for at least an hour after. No other medications at same time.

    You do appear slightly over treated, but did you take Levo in 24 hours before test? Was test done very early in morning and fasting?

    Low vitamins can prevent us using Levo in cells, so then remain feeling hypo, but tests can seem to suggest hyper

  • Hi, I haven't been tested for vit d yet. I didn't take levothyroxine for 24 hours before the test. I was on mercury pharma before but changed brands 5 weeks ago. Haven't tried gluten free. Strange beach use I feel hypo in morning despite seeming to be slightly overmedicated. Doesn't seem to make much sense unless I'm still not fully adjusted.

  • Suggest you try gluten free for 3-6 months. There's lots of gluten free options these days. Plenty of GF beers now available , (Old Speckled Hen even) lagers - but sadly not in most pubs yet

    Tesco has wide range of GF, so does M&S. I hear Morrisons are good too but don't have one near me

    If the new brand was Teva, lots of people on here have felt extremely unwell with it. You can put in a yellow card if it was.

    yellowcard.mhra.gov.uk

    You need to test for more than just vitamin D, though D is highly likely to be low with autoimmune diseases. You can't use thyroid hormones properly if D is low

    Common to be low in B12/folate too

    b12deficiency.info/signs-an...

  • Just noticed new brand was Teva - suggest you take any remaining back to Pharmacist and ask for free replacement back to your normal brand, due to bad reaction. They are obliged to change it

  • Unfortunately they no longer have my normal brand. Nor does none else local

  • Thanks for the advice. Just when I think things are getting better........they're not!!!!

  • I feel the same when I'm slightly overmedicated as when i'm hypo - general tiredness etc - if you felt bad on 175, you could maybe try alternating 175 and 200 on alternative days and see if anything improves?

  • Might just do that. Thanks

  • Lots have mentioned TEVA not suiting them but it's usually muscle and joint pain but I would still say you need your MP back. Did your GP actually put that on your prescription? If so they have to get it for you. I appreciate they may be telling the truth but try that approach first as they may not have tried hard enough. If all else fails accept another new brand but realise you may after a couple of months need to retest bloods as potency can be slightly different, either higher or lower. If the alternative feels ok then ask GP to request that on your next prescription. I'm not sure why MP is now in short supply but you could always email them and ask.

  • Hi, good advice. I didn't get a chance to know if I felt good on MP at 200. I had for 4 weeks and then changed to Teva for the past 5 weeks. I don't have any muscle or joint issues just morning fatigue to the point where it's nigh on impossible to get up first thing. That and some weird head sensations throughout the day. I definitely feel that the Teva is more potent than the MP. I suppose that could be the issue. Could the morning fatigue be caused by being overmedicated? Do you think 5 weeks is enough to completely settle after brand change?

  • I struggle to get Mercury Pharma locally, even though its written on my prescription as only brand. I always pick the actual prescription up & then ring round pharmacies

    Boots is our only local pharmacy & point blank refuse to supply. Lloyds, eight miles away are unhelpful.

    I currently drive to small independent pharmacy 15 miles away. Which is fine, except now I can only get two months prescription at a time, whereas I used to get 4 months.

You may also like...